Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 7, NWS Hastings, NE

December 27, 20055 counties in Nebraska; Osborne County, Phillips County, Rooks County, Kansas

NWS Hastings, NE issued this wind advisory at Dec 27, 2005, 11:46 AM CST for 5 counties in Nebraska; Osborne County, Phillips County, Rooks County, Kansas. It took effect at Dec 27, 2005, 1:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 11:46 AM CST (17:46 UTC)
In effect from
Dec 27, 2005, 1:00 PM CST
Expired
Dec 27, 2005, 5:14 PM CST
In force
4 hr
Issued by
NWS Hastings, NE

Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 92 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 271746
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1146 AM CST TUE DEC 27 2005

KSZ005-017-018-NEZ060-072-073-082-083-280000-
/O.NEW.KGID.WI.Y.0007.051227T1900Z-051228T0000Z/
PHILLIPS-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
OSBORNE...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
1146 AM CST TUE DEC 27 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH...WITH
GUSTS UP TO 45 MPH. THE STRONG WINDS ARE EXPECTED TO DIMINISH
TOWARDS SUNSET. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CK/KB
1 follow-up statement
000 
WWUS73 KGID 272314
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
514 PM CST TUE DEC 27 2005


KSZ005-017-018-NEZ060-072-073-082-083-280015-
/O.CAN.KGID.WI.Y.0007.000000T0000Z-051228T0000Z/
PHILLIPS-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON...
OSBORNE...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA
514 PM CST TUE DEC 27 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND
ADVISORY. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 27, 10:14 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 27, 10:14 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1014 AM CST TUE DEC 27 2005

.DISCUSSION...UPDATED FORECAST TO INCREASE WIND SPEEDS INTO THE 20
TO 30 MPH RANGE ACROSS WESTERN CWA...AND ALSO ADDED THE MENTION OF
40 MPH GUSTS ACROSS THE FAR WEST. TIGHT SURFACE PRESSURE GRADIENT
WILL SPREAD ACROSS THE CWA THIS AFTERNOON...ESPECIALLY ACROSS THE
WEST...ON BACKSIDE OF LOW. MODELS SHOW A BRIEF PERIOD FROM AROUND
20-23Z WITH 925-850 MB LAPSE RATES AROUND 7.5 TO 9.5 C/KM ACROSS
THE WEST WITH 40 KT WINDS AT 850 MB. BELIEVE SPEEDS WILL APPROACH
ADVISORY CRITERIA...BUT ACTUALLY REACHING ADVISORY LEVEL LOOKS
VERY MARGINAL ATTM AND DURATION OF EVENT LOOKS SHORT...SO WILL
HOLD OFF ON ISSUING A WIND ADVISORY. INCREASING CLOUDS MAY ALSO
HELP TO MITIGATE THE WIND POTENTIAL SOMEWHAT.

&&

.PREV DISCUSSION... (ISSUED 335 AM CST TUE DEC 27 2005)

DISCUSSION...SATELLITE LOOPS SHOWING ONLY SOME HIGH CLOUDS OVER THE
REGION WHICH ARE ASSOCIATED WITH THE LEADING EDGE OF A SHORTWAVE
TROUGH THAT IS APPROACHING THE CENTRAL AND SOUTHERN PLAINS. TROUGH
TO SWING THROUGH THE REGION TODAY WITH BULK OF ENERGY WITH THIS
SYSTEM PASSING BY TO THE SOUTH. MAIN EFFECT WILL BE TO INCREASE
CLOUDS OVER THE FORECAST AREA AND INDUCE SOME SPRINKLES THIS
AFTERNOON AND EVENING. WILL ALSO SEE AN INCREASE OF WINDS WITH
TROUGH PASSAGE...THOUGH WINDS SHOULD NOT BE PROBLEMATIC AND NO
HEADLINES ARE NECESSARY TODAY. OVERNIGHT TONIGHT A DRY NORTHWEST
FLOW REDEVELOPS ALOFT AS UPPER RIDGING RETURNS TO THE ROCKY MOUNTAIN
STATES. WILL SEE HIGH TEMPS REBOUND WEDNESDAY AS THE RIDGE AXIS
APPROACHES THE PLAINS AND SOUTHWEST TO WEST SURFACE FLOW RETURNS.

PROGRESSIVE PATTERN OF LATE TO CONTINUE FOR THE NEXT SEVERAL DAYS AS
ANOTHER TROUGH ENTERING THE PACIFIC NORTHWEST WEDNESDAY FLATTENS THE
APPROACHING RIDGE AND BRINGS A WESTERLY FLOW ALOFT FOR THURSDAY.
THIS TROUGH WILL MOVE ACROSS THE PLAINS THURSDAY NIGHT INTO EARLY
FRIDAY BRINGING COOLING AND MOSTLY CLOUDY SKIES WITH SLIGHT CHANCES
OF RAIN DEVELOPING MAINLY OVER THE EAST AND SOUTHEAST PORTIONS OF
THE FORECAST AREA THURSDAY NIGHT. A DRY NORTHWEST FLOW DEVELOPS ONCE
AGAIN FRIDAY EVENING AS UPPER RIDGING REBUILDS OVER THE ROCKIES.
THIS RIDGE WILL PUSH EAST SATURDAY WITH RIDGE AXIS ORIENTATION
DIRECTLY OVER THE PLAINS BRINGING ADDITIONAL WARMING OVER FRIDAY. ON
SUNDAY YET ANOTHER WEAK SHORTWAVE TROUGH APPROACHES THE PLAINS AND
PASSES THROUGH SUNDAY NIGHT. WILL ONCE AGAIN SEE SLIGHT CHANCES OF
PRECIPITATION SUNDAY NIGHT BEFORE UPPER RIDGING REFORMS OVER THE
ROCKIES AND WESTERN PLAINS FOR A DRY AND WARMER DAY ON MONDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

KB/JAR
Hazardous weather outlook, Dec 27, 10:21 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1021 AM CST TUE DEC 27 2005

KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087-
281200-
SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-
FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1021 AM CST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005-017-NEZ060-072-073-082-083-281200-
PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN-
1021 AM CST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS
AROUND 40 MPH POSSIBLE. THE WINDS WILL DECREASE TO 10 TO 20 MPH
AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KB

Nearby

Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.